MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable investigation result of cutting wire kinked.Block h11: investigation results the returned microknife xl was analyzed, and a visual inspection found that the transition and the wire at handle section were kinked, due these damages, the needle was not able to extend.The handle was found in good condition.No other problems with the device were noted.The results of the analysis performed on the returned device found that the transition wire was kinked.This condition could have occurred due to excess manipulation against this unit.It is most likely that as part of the device manipulation during the procedure an excess of force was applied to the device such as during the device insertion/removal through/from another device or by the interaction with the scope (hard surface), the kink generate increased friction between the wire and the transition, causing the wire to become stuck or not be able to move easily, and with this friction the handle actuation leaded to kink the cutting wire at handle section making the needle unable to extend.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was attempted to be used in the bile duct during a sphincterotomy procedure performed on (b)(6) 2025.During the procedure, there was no possibility of extending the needle.The handle was broken.The procedure was completed with another of the same device.There were no reported patient complications as a result after this event.This event has been deemed a reportable event based on the investigation finding of wire kinked.Please see block h11 for full investigation details.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23364342
Report Number3005099803-2025-05592
Device Sequence Number12990789
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)270226(10)35944890
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0035944890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown